I have terrible break-through bleeding (and sometimes thrush) when I use oral contraceptives. I've tried about five different brands, to no avail, I still end up bleeding at least half of the month. Last year I tried Nuvaring (the vaginal ring that secretes hormones through your vaginal wall) for a few months and had none of my usual side-effects.
However, I found that sex became really uncomfortable (I removed the ring for intercourse, which you're allowed to do, but it made no difference), my vagina felt incredibly tight, thrusting was virtually impossible and I actually got a small split in the wall of my vagina. So, I stopped using Nuvaring (what's the point of contraception if you can't have sex?).
I'm considering trying a barrier method of contraception and I'm worried I might have the same problem with diaphragms that I did with the Nuvaring. Or is that unlikely because diaphragms are not inside you all the time? The Nuvaring is made out of very inflexible plastic, are diaphragms more flexible than this? (I don't know anyone who uses one but I seem to remember their rim is kind of similar looking.)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.